Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Crossed products of $ {\rm II}\sb 1$-subfactors by strongly outer actions


Author: Carl Winsløw
Journal: Trans. Amer. Math. Soc. 347 (1995), 985-991
MSC: Primary 46L35; Secondary 46L37, 46L40
DOI: https://doi.org/10.1090/S0002-9947-1995-1242110-8
MathSciNet review: 1242110
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We study the crossed product $ A \rtimes G \supseteq B \rtimes G$ of an inclusion $ A \supseteq B$ of type $ {\text{I}}{{\text{I}}_1}$-factors by a discrete strongly outer action $ G$. In particular, we find conditions under which the strong amenability of $ A \supseteq B$ implies that of $ A \rtimes G \supseteq B \rtimes G$, and vice versa.


References [Enhancements On Off] (What's this?)

  • [1] P.-L. Aubert, Théorie de Galois pour une $ {W^{\ast}}$-algébre, Comment. Math. Helv. 39 (1976), 411-433. MR 0428055 (55:1084)
  • [2] M. Choda and H. Kosaki, Strongly outer actions for an inclusion of factors, preprint, 1992. MR 1276161 (96b:46085)
  • [3] A. Connes, Classification of injective factors, Ann. of Math. (2) 104 (1976), 73-115. MR 0454659 (56:12908)
  • [4] F. Hiai, Minimizing indices of conditional expectations onto a subfactor, Publ. Res. Inst. Math. Sci. 24 (1988), 673-678. MR 976765 (90a:46157)
  • [5] V. F. R. Jones, Index for subfactors, Invent. Math. 72 (1983), 1-25. MR 696688 (84d:46097)
  • [6] V. F. R. Jones and S. Popa, Some properties of MASA 's in factors, Proc. 6th Internat. Conf. on Operator Theory, Birkhäuser, Boston, 1982.
  • [7] P. H. Loi, On automorphisms of subfactors, preprint, 1990. MR 1418506 (98b:46082)
  • [8] -, On the derived tower of certain inclusions of type $ {\text{II}}{{\text{I}}_\lambda }$ factors of index $ 4$, Pacific J. Math. (to appear).
  • [9] R. Longo, Minimal indices and braided subfactors, J. Funct. Anal. 109 (1992), 98-112. MR 1183606 (93i:46109)
  • [10] A. Ocneanu, Actions of discrete amenable groups on von Neumann algebras, Lecture Notes in Math., vol. 1138, Springer, New York, 1985. MR 807949 (87e:46091)
  • [11] S. Popa, Classification of amenable subfactors of type II, Acta Math. 172 (1994), 252-345. MR 1278111 (95f:46105)
  • [12] -, Classification of actions of discrete amenable groups on amenable subfactors of type II, preprint, 1992.
  • [13] C. Winsløw, Strongly free actions on subfactors, Internat. J. Math. 4 (1993), 675-688. MR 1232987 (94i:46080)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 46L35, 46L37, 46L40

Retrieve articles in all journals with MSC: 46L35, 46L37, 46L40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1995-1242110-8
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society